Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2015, 9:57 AM CDT for Calhoun County, Jersey County, Madison County, Illinois; Lincoln County, Saint Charles County, Saint Louis County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 9:57 AM CDT (14:57 UTC)
- Expired
- Jun 21, 2015, 10:28 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS53 KLSX 211457
SVRLSX
ILC013-083-119-MOC113-183-189-211545-
/O.NEW.KLSX.SV.W.0095.150621T1457Z-150621T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
EXTREME NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1045 AM CDT
* AT 955 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF WINFIELD...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ORCHARD FARMS...GRAFTON...ELSAH...PORTAGE DES SIOUX...MEPPEN...
BRUSSELS...GOLDEN EAGLE...KAMPVILLE...DEER PLAIN...OTTERVILLE...
MCCLUSKY AND DELHI.
THIS WARNING INCLUDES PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3905 9020 3880 9023 3888 9076 3906 9074
TIME...MOT...LOC 1457Z 276DEG 17KT 3896 9063
HAIL...1.00IN
WIND...60MPH
$$
BRITT2 follow-up statements
474
WWUS53 KLSX 211513
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CDT SUN JUN 21 2015
MOC113-211522-
/O.CAN.KLSX.SV.W.0095.000000T0000Z-150621T1545Z/
LINCOLN MO-
1013 AM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3904 9059 3901 9020 3880 9023 3886 9060
TIME...MOT...LOC 1512Z 283DEG 26KT 3892 9046
$$
ILC013-083-119-MOC183-189-211545-
/O.CON.KLSX.SV.W.0095.000000T0000Z-150621T1545Z/
JERSEY IL-MADISON IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO-
1013 AM CDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS...NORTHEASTERN ST. CHARLES...CALHOUN...EXTREME NORTHWESTERN
MADISON AND SOUTHERN JERSEY COUNTIES UNTIL 1045 AM CDT...
AT 1009 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD
FARMS...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAFTON...ORCHARD FARMS...ELSAH...PORTAGE DES SIOUX AND WEST ALTON.
THIS WARNING INCLUDES PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3904 9059 3901 9020 3880 9023 3886 9060
TIME...MOT...LOC 1512Z 283DEG 26KT 3892 9046
HAIL...1.00IN
WIND...60MPH
$$
BRITT579 WWUS53 KLSX 211528 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1028 AM CDT SUN JUN 21 2015 ILC013-083-119-MOC183-189-211538- /O.CAN.KLSX.SV.W.0095.000000T0000Z-150621T1545Z/ JERSEY IL-MADISON IL-CALHOUN IL-ST. CHARLES MO-ST. LOUIS MO- 1028 AM CDT SUN JUN 21 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS... NORTHEASTERN ST. CHARLES...CALHOUN...EXTREME NORTHWESTERN MADISON AND SOUTHERN JERSEY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3904 9059 3901 9020 3880 9023 3886 9060 TIME...MOT...LOC 1528Z 283DEG 26KT 3889 9032 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:47 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 6:47 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT Sun Jun 21 2015
.SHORT TERM: (Through Tonight)
Issued at 343 AM CDT Sun Jun 21 2015
Scattered thunderstorms are expected to develop within a warm/moist
unstable airmass. Initiation will be favored near effective boundary
which looks to bisect the CWFA this afternoon. Storms that do develop
will have the potential of becoming severe due to favorable CAPE/shear
profiles. Multicell clusters are favored storm mode with damaging winds
and large hail the predominate threats.
Temperatures today will be tricky but expecting initiation to be late
enough in the day for temperatures to bounce into upper 80s to low
90s along/south of Interstate 70. Did cool temps a couple of degrees
north of I-70 compared to yesterday's forecast as effective boundary
looks to remain largely south of these regions along with a northerly
component to the wind.
Frontal boundary is expected to lift back to the north and east as a
warm front tonight. Showers and thunderstorms will be possible
tonight...especially for portions of northeast Missouri and west-central
Illinois as low-level jet strengthens. Otherwise...a warm and muggy night
looks to be in store for the bi-state area with lows in the 70s.
Gosselin
.LONG TERM: (Monday through Saturday)
Issued at 343 AM CDT Sun Jun 21 2015
Monday still appears to be the warmest day of the week as 850-hPa thermal
ridge advects toward the northwestern portion of the CWA with 850 hPa
temps above +20C. Continued to lean above guidance within this regime
which results in high temperatures in the low to mid 90s. Highest heat
index readings of around 105F look likely in and around metropolitan
St. Louis so will go ahead and issue a heat advisory for Monday
afternoon/early evening.
Pretty strong cap still being advertised by NWP guidance but some
models (a la the NAM and European) do develop convection along the
next cold frontal boundary late Monday evening. Should these storms
develop...they would likely move into portions of northeast Missouri
and west-central Illinois and could pose a severe threat as well.
For now...have chance PoPs as cap still looks fairly strong along
with weak sfc convergence along cold front and an overall lack of
good upper-level support for ascent.
Cold front looks to stall out and become quasi-stationary on Tuesday
across the area with continued chances of showers/storms particularly
near wherever that boundary sets up. Tuesday's high temperatures...similar
to today...will be difficult but appears southern sections should warm
up into the low to mid 90s with northern areas in the mid 80s.
Better chance of showers/storms Tuesday night across northeast sections
of the area as boundary lifts back to the north and east as a warm front
and interacts with WSW LLJ. Added likely PoPs for Tue night over portions
of the area due to good model agreement in this scenario.
Continued chances of showers and storms through the rest of the work
week with best chance probably between Thursday night and early Saturday
as next cold front moves into area. Slightly cooler weather still appears
likely by Friday/Saturday...mostly due to clouds/precip chances. Models
tonight have backed off a bit (and delayed things by about a day) with
respect to transition to more of a NW flow regime. However...ECMWF
model pretty cool 850 temps moving in by next weekend.
Gosselin
&&
.AVIATION: (For the 12z TAFs through 12z Monday Morning)
Issued at 647 AM CDT Sun Jun 21 2015
Weak frontal boundary slowly moving south into forecast area this
morning. Will see winds veer to the southwest to west as front
sinks south. However, front to wash out by late in the day with
winds becoming southerly once again. Otherwise, dealing with
morning showers/storms for metro area tafs, then next round
beginning between 18z-20z this afternoon. For now trying to pin
down timing and coverage is hard so just have vicinity trw
mention. Will see this round of activity diminish by 02z Monday.
Specifics for KSTL:
Weak frontal boundary slowly moving south into forecast area this
morning. Will see winds veer to the southwest to west as front
sinks south. However, front to wash out by late in the day with
winds becoming southerly once again. Otherwise, dealing with
morning showers/storms/mvfr conditions for metro area tafs, then next
round beginning by 20z this afternoon. For now trying to pin down
timing and coverage is hard so just have vicinity trw mention.
Will see this round of activity diminish by 02z Monday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Jefferson MO-St.
Charles MO-St. Louis City MO-St. Louis MO.
IL...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Madison IL-Monroe
IL-St. Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 21, 4:12 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CDT SUN JUN 21 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 412 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON ACROSS THE AREA. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL POINTS ALONG THE ILLINOIS RIVER AS WELL AS CHESTER ON THE MISSISSIPPI ARE IN OR ARE EXPECTED TO EXCEED MAJOR FLOOD STAGE WITHIN THE NEXT OOUPLE OF DAYS. HEAT INDEX READINGS WILL APPROACH 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS ON MONDAY IN AND AROUND METROPOLITAN ST. LOUIS. PLEASE SEE THE HEAT ADVISORY PRODUCT FOR MORE DETAILS. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. GOSSELIN
In the hours before
Local storm report, Jun 21, 7:22 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD CLARKSVILLE 39.37N 90.91W
06/21/2015 PIKE MO LAW ENFORCEMENT
HIGHWAY N HAS BEEN CLOSED DUE TO FLASH FLOODING...NEAR
CLARKSVILLE.
&&
BYRDLocal storm report, Jun 21, 7:44 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD LADDONIA 39.24N 91.64W
06/21/2015 AUDRAIN MO LAW ENFORCEMENT
SEVERAL SECONDARY ROADS ARE FLOODED. ONE ROAD HAD A
CULVERT WASHED OUT.
&&
BYRDLocal storm report, Jun 21, 7:46 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MIDDLETOWN 39.13N 91.41W
06/21/2015 MONTGOMERY MO LAW ENFORCEMENT
A NUMBER OF SECONDARY ROADS ARE FLOODED.
&&
BYRDLocal storm report, Jun 21, 7:50 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MIDDLETOWN 39.13N 91.41W
06/21/2015 MONTGOMERY MO LAW ENFORCEMENT
A NUMBER OF SECONDARY ROADS ARE FLOODED. ROUTE CC EAST
OF WELLSVILLE AND ROUTE E SOUTHEAST OF MIDDLETOWN ARE
CLOSED.
&&
CORRECTED REMARKS
BYRDLocal storm report, Jun 21, 7:55 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD EWING 40.01N 91.71W
06/21/2015 LEWIS MO LAW ENFORCEMENT
A NUMBER OF ROADS ARE STILL CLOSED DUE TO
FLOODING...INCLUDING HIGHWAY 156 NEAR GRASSY
CREEK...WEST OF EWING...HIGHWAY C EAST OF EWING AND
HIGHWAY D SOUTH OF LA BELLE.
&&
BYRDLocal storm report, Jun 21, 8:05 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
805 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 4 SW MIDDLETOWN 39.09N 91.46W
06/21/2015 M4.25 INCH MONTGOMERY MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. THEIR GRAVEL DRIVE HAS SOME
WASHOUTS ON IT DUE TO THE HEAVY RAIN.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 67 min |
| Jun 20, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 65 min |
| Jun 20, 10:08 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 21, 12:52 AM CDT | River Flood Warning | LSX | Adams | 11 days |
| Jun 21, 1:40 AM CDT | Areal Flood Advisory | LSX | Adams, Pike | 6 hr |
| Jun 21, 1:48 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 42 min |
| Jun 21, 3:46 AM CDT | Heat Advisory | LSX | Madison, Monroe, Saint Clair | 39 hr |
| Jun 21, 3:54 AM CDT | Flash Flood Warning | LSX | Calhoun, Pike | 6 hr |
| Jun 21, 4:01 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 21, 10:08 AM CDT | Flash Flood Warning | LSX | Calhoun, Pike | 6 hr |
| Jun 21, 3:40 PM CDT | Areal Flood Warning | LSX | Calhoun, Pike | 12 hr |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 10 days |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Jun 21, 2:31 AM CDT | River Flood Warning | LSX | Marion | 72 hr |
| Jun 21, 4:45 AM CDT | Flash Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 5:39 AM CDT | River Flood Warning | LSX | Lincoln | 70 hr |
| Jun 21, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 42 min |
| Jun 21, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.